MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-30-109-W
Medical Device Problem Codes Failure to Advance (2524); Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Similar to device with 510(k) p140016.Investigation is still in progress.
 
Event or Problem Description
Description according to initial reporter: left side was accessed dilators passed, unable to pass 16 fr.Dilator.Right side was accessed dilators passed, unable to pass 16 fr.Dilator.Viabahn stent 9 mm was placed and ballooned with 9 mm x 4 cm balloon throughout stent.Dilators were passed again in sequential 14 fr., 16 fr., & 18 fr.Successfully.Attempted to pass device still would not advance.Reballooned and repassed dilators, attempted device again ridges noted in the sheath, device would not advance.Opened different device and it passed without incidence.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: based the event description, it was possible to conclude, that the physician had access problems when using the dilators and when attempting to introduce the product.This was reflected by the need of redilation and re-ballooning by the physician.These problems are most likely related to patient anatomy and unsuitable preoperative case planning by the physician.The transverse ridges on the distal sheath are most likely caused by manipulation of the product during attempt to introduce the product, as the ridges were not seen during unpacking the product, only after manipulation of the product.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description according to initial reporter: left side was accessed dilators passed, unable to pass 16 fr.Dilator.Right side was accessed dilators passed, unable to pass 16 fr.Dilator.Viabahn stent 9 mm was placed and ballooned with 9 mm x 4 cm balloon throughout stent.Dilators were passed again in sequential 14 fr., 16 fr., & 18 fr.Successfully.Attempted to pass device still would not advance.Re-ballooned and repassed dilators, attempted device again ridges noted in the sheath, device would not advance.Opened different device and it passed without incidence.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5938420
Report Number3002808486-2016-01038
Device Sequence Number456578
Product Code MIH
UDI-Device Identifier10827002353418
UDI-Public(01)10827002353418(17)190623(10)E3464158
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZTA-P-30-109-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR